Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 25, 2024, 10:06 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2024, 10:06 PM CDT (03:06 UTC)
- Expired
- Mar 26, 2024, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 787 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 7:00 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 25, 7:00 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
700 PM CDT Mon Mar 25 2024
...New AVIATION...
.DISCUSSION...
Issued at 456 PM CDT Mon Mar 25 2024
Through tonight:
All continues to be on track concerning the near term severe
weather event as a linear convective system evolves over northeast
Louisiana and southeast Arkansas ahead of an approaching
shortwave trough. The warm sector environment in this area is
characterized by extreme wind shear with effective SRH of 500-700
m2/s2, modest instability with ~500 to 1000 j/kg of MLCAPE, and
an influx of mid/upper 60s sfc dewpoints. Expect the strongest
convergence zone and this associated environment to shift east
through tonight across central/eastern MS, and timing in our
graphic has been updated to reflect a slightly slower trend in the
CAM guidance. An enhanced risk for mesovortices producing damaging
wind gusts/tornadoes continues to be the primary concern in the
messaging, and the extreme shear will promote the potential for a
few strong tornadoes as well. In addition, we are also maintaining
the wind advisory through the evening along with a hazard graphic
for localized flash flooding. /EC/
Tuesday through Sunday: Following the early week system, a dry and
cool airmass will persist through mid week. The airmass will
modify as a ridge builds over the central CONUS late this week
into the weekend, but we should maintain rain-free weather. /EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 656 PM CDT Mon Mar 25 2024
Expect strong gradient winds, the potential for +TSRA, and MVFR
category ceilings to be the primary concerns this forecast period
until the squall line passes. VFR conditions will return from west
to east late tonight and Tuesday morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 57 72 45 66 / 100 10 0 0
Meridian 57 77 47 69 / 100 40 0 0
Vicksburg 53 69 43 64 / 100 0 0 0
Hattiesburg 59 79 49 73 / 90 30 0 0
Natchez 54 71 45 66 / 90 0 0 0
Greenville 53 65 42 61 / 100 0 0 0
Greenwood 55 68 42 64 / 100 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 1 AM CDT Tuesday for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 1 AM CDT Tuesday for ARZ074-075.
&&
EC/EC/ECIn the hours before
Local storm report, Mar 25, 8:55 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
855 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Non-Tstm Wnd Dmg 3 WNW Byram 32.19N 90.30W
03/25/2024 Hinds MS Public
Tree down due to gradient wind near Ashley
Park Dr.
&&
CRLocal storm report, Mar 25, 9:01 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
901 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Non-Tstm Wnd Dmg 6 ENE Mangham 32.33N 91.68W
03/25/2024 Franklin LA Law Enforcement
Corrects previous tstm wnd dmg report from 6
ENE Mangham. Local law enforcement reported
a few trees down near Hwy 132 and Cleve
Smith Rd between 5 and 6 pm.
&&
CRLocal storm report, Mar 25, 9:02 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
902 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Non-Tstm Wnd Gst Yazoo City 32.85N 90.40W
03/25/2024 E50 MPH Yazoo MS Emergency Mngr
Scattered trees down with the gradient winds
between 6-7pm.
&&
CELocal storm report, Mar 25, 9:21 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
921 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Non-Tstm Wnd Dmg 3 E Richmond 32.39N 91.14W
03/25/2024 Madison LA Law Enforcement
Local law enforcement reported a few trees
down near Hwy 80 between 615 and 630 pm.
&&
CRSpecial weather statement, Mar 25, 9:55 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
955 PM CDT Mon Mar 25 2024
MSZ048-049-260330-
Hinds MS-Rankin MS-
955 PM CDT Mon Mar 25 2024
...STRONG THUNDERSTORMS WILL IMPACT RANKIN AND SOUTHEASTERN HINDS
COUNTIES THROUGH 1030 PM CDT...
At 954 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goshen Springs to Flowood to near Byram.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jackson, Pearl, Brandon, Florence, Fannin, Monterey, Pisgah, and
Goshen Springs around 1000 PM CDT.
Star and Leesburg around 1005 PM CDT.
Pelahatchie around 1010 PM CDT.
Johns and Cato around 1020 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for central
Mississippi.
&&
LAT...LON 3210 9035 3235 9014 3240 9008 3240 9007
3241 9007 3250 8998 3249 8996 3252 8992
3258 8978 3247 8976 3229 8973 3206 8973
TIME...MOT...LOC 0254Z 295DEG 34KT 3253 8995 3233 9010 3215 9026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SASLocal storm report, Mar 25, 9:58 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
958 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Tornado 1 ENE Clinton 32.34N 90.33W
03/25/2024 Hinds MS Emergency Mngr
Emergency Management reported a tornado near
Kickapoo Rd in Clinton.
&&
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 50 min |
| Mar 25, 7:13 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Mar 25, 7:23 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Mar 25, 7:56 PM CDT | Special Weather Statement | JAN | Holmes, Yazoo | 79 min |
| Mar 25, 8:10 PM CDT | Special Weather Statement | JAN | Claiborne, Hinds, Madison | 80 min |
| Mar 25, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 44 min |
| Mar 25, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren | 59 min |
| Mar 25, 8:33 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Leflore, Montgomery | 57 min |
| Mar 25, 9:07 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 38 min |
| Mar 25, 9:40 PM CDT | Tornado Warning | JAN | Leake, Madison | 23 min |
| Mar 25, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Mar 25, 9:55 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Mar 25, 10:43 PM CDT | Flash Flood Warning | JAN | Rankin | 3 hr |
| Mar 25, 10:53 PM CDT | Special Weather Statement | JAN | Scott, Simpson, Smith | 37 min |
| Mar 25, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 65 min |
| Mar 26, 12:21 AM CDT | Special Weather Statement | JAN | Covington, Jasper, Jefferson Davis | 54 min |
| Mar 26, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 34 min |
| Mar 26, 8:40 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Mar 26, 8:40 AM CDT | River Flood Warning | JAN | Hinds, Warren | 5 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 3 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Marion | 36 hr |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.